Jan 10, 2012
I have never had a history of liver problems. Dec. 15th, I started a Z-pak for bronchitis, and finished it on the 19th. I missed my menstrual cycle for December, so January 4th went to my doctor. He ran a blood panel and the report came back as Hepatitis C. I have no symptoms whatsoever of Hepatitis C and I am scheduled to go back this coming week to the doctor. I think you are giving the wrong information about Azithromycin being as the FDA updated the warning label in february 2011 becuase of reported cases of hepatitis associated to this specific antibiotic. I have no doubt my hepatitis is a result of taking Zpak. DO MORE READING!! It also says in the report that people can have side effects for 30 days after completing a Zpak 5 day run. I would like to know how many other people have been diagnosed with any form of hepatitis after taking azythromycin?
Response from Dr. Wohl
I think there is some confusion here. Hepatitis is a term meaning inflammation of the liver. It can be due to infectious or non-infectious causes. For example, drugs can cause a hepatitis as can viruses like HCV and HBV. That your test showed evidence of HCV means that you can possibly be infected with that virus. Azithromycin does not cause HCV even if it can cause liver inflammation (drug related hepatitis).
Your doc should get an HCV viral load test of the blood. This looks for the HCV virus. If that is positive, you caught HCV some time in the past. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin Could I Have Acute HIV Infection
- Is Tingling In Feet A Symptom Of Acute HIV Infection?
- Blood In Semen After Sucking Penis Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Can Hepatitis B And C Survive In Water?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.